Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 80, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 2, 2015, 11:14 PM CDT for Delaware County, Ottawa County, Oklahoma. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2015, 11:14 PM CDT (04:14 UTC)
- Expired
- Apr 2, 2015, 11:35 PM CDT
- In force
- 21 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Delaware County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 92 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 7:02 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1838 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
852
WUUS54 KTSA 030414
SVRTSA
OKC041-115-030445-
/O.NEW.KTSA.SV.W.0080.150403T0414Z-150403T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1114 PM CDT THU APR 2 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA...
SOUTHEASTERN OTTAWA COUNTY IN NORTHEAST OKLAHOMA...
* UNTIL 1145 PM CDT
* AT 1111 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GROVE...AND
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...TIFF CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3654 9461 3655 9487 3668 9484 3671 9461
3670 9461
TIME...MOT...LOC 0414Z 267DEG 30KT 3663 9477
HAIL...1.00IN
WIND...60MPH
$$
LACY1 follow-up statement
132
WWUS54 KTSA 030435
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1135 PM CDT THU APR 2 2015
OKC041-115-030445-
/O.CAN.KTSA.SV.W.0080.000000T0000Z-150403T0445Z/
DELAWARE OK-OTTAWA OK-
1135 PM CDT THU APR 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OTTAWA AND
NORTHEASTERN DELAWARE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 2 AM.
LAT...LON 3654 9461 3655 9487 3668 9484 3671 9461
3670 9461
TIME...MOT...LOC 0435Z 267DEG 30KT 3664 9455
$$
LACYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 9:45 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Apr 2, 9:45 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 945 PM CDT THU APR 2 2015 .DISCUSSION... SEVERE STORMS HAVE REMAINED CONFINED TO NORTH OF HIGHWAY 412 THIS EVENING AND THIS IS LIKELY TO CONTINUE TO BE THE CASE OVER THE NEXT FEW HOURS. HAVE ADJUSTED POPS AND TEMPERATURES OVERNIGHT TO BETTER FIT THE CURRENT AND EXPECTED CONDITIONS. MAIN PUSH OF COLD AIR WILL NOT ARRIVE IN NORTHEAST OKLAHOMA UNTIL VERY LATE TONIGHT SO TEMPERATURES WILL REMAIN MILD UNTIL THEN AND WILL THEN FALL QUICKLY THROUGH ABOUT 14Z. UPDATE ON THE WAY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...06 LONG TERM....05 PLATE
Hazardous weather outlook, Apr 2, 4:20 PM CDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 420 PM CDT THU APR 2 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 420 PM CDT THU APR 2 2015 ...SIGNIFICANT SEVERE WEATHER POTENTIAL THIS AFTERNOON AND EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO. RISK...ELEVATED. AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. ONSET...AFTER 6 PM. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 6 PM. AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. FLASH FLOOD. RISK...LIMITED. AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. ONSET...AFTER 7 PM. HEAVY RAIN. RISK...LIMITED. AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. ONSET...AFTER 6 PM. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SIGNIFICANT SEVERE WEATHER POTENTIAL EXISTS ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BY LATE THIS AFTERNOON...CONTINUING INTO THE NIGHTTIME HOURS. GIANT HAIL TO AROUND BASEBALLS...DAMAGING WINDS TO 80 MPH AND ISOLATED TORNADOES...SOME STRONG...ARE ALL POSSIBLE. THE MAIN ZONE OF CONCERN STRETCHES FROM HIGHWAY 75 EASTWARD AND FROM HIGHWAY 412 NORTHWARD. STORMS ARE EXPECTED TO FIRE BEGINNING IN THE 6 TO 7 PM TIME FRAME ACROSS NORTHEAST OKLAHOMA AND SPREAD EAST TOWARD NORTHWEST ARKANSAS INTO THE EVENING HOURS. ADDITIONALLY...THERE IS SOME POTENTIAL FOR STORMS TO TRAIN OVER THE SAME AREAS...THOUGH THIS THREAT WILL LIKELY REMAIN LOCALIZED. NEVERTHELESS...AN AXIS OF HEAVY RAIN IS POSSIBLE FROM FAR NORTHEAST OKLAHOMA INTO FAR NORTHWEST ARKANSAS AND THIS WILL BRING THE POTENTIAL FOR LOCALIZED FLASH FLOODING FROM LATE EVENING INTO THE EARLY MORNING HOURS ON FRIDAY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS MAY BE ONGOING EARLY FRIDAY AHEAD OF COLD FRONT SWEEPING THROUGH THE REGION. GUSTY NORTH WINDS WILL FOLLOW THE FRONT ALONG WITH NOTICEABLY COOLER TEMPERATURES. THUNDERSTORM CHANCES RETURN OVER THE WEEKEND AND CONTINUE INTO EARLY NEXT WEEK ALONG WITH GUSTY SOUTHERLY WINDS. A STRONGER STORM SYSTEM WILL BEGIN TO INFLUENCE THE REGION BY THE MIDDLE PART OF NEXT WEEK AND CONTINUE THE THUNDERSTORM POTENTIAL. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. LACY
In the hours before
Local storm report, Apr 2, 9:40 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
940 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM HAIL ADAIR 36.44N 95.27W
04/02/2015 E1.75 INCH MAYES OK BROADCAST MEDIA
&&
CASSpecial weather statement, Apr 2, 9:41 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
941 PM CDT THU APR 2 2015
OKZ063-030315-
DELAWARE OK-
941 PM CDT THU APR 2 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN DELAWARE
AT 941 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
ZENA...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...JAY...CHLOETA...ZENA...CLEORA...GROVE AND HONEY
CREEK STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3638 9460 3641 9500 3658 9501 3660 9500
3663 9462
TIME...MOT...LOC 0241Z 269DEG 27KT 3651 9491
LACYLocal storm report, Apr 2, 10:22 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1022 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND DMG 3 WSW AFTON 36.68N 95.01W
04/02/2015 CRAIG OK TRAINED SPOTTER
2 TRACTOR TRAILER TRUCKS BLOWN OVER ON I-44 AT 4470 ROAD.
SHEET METAL ALSO IN THE MEDIAN. POSSIBLE TORNADO. TIME
ESTIMATED BY RADAR.
&&
AEJSpecial weather statement, Apr 2, 10:34 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1034 PM CDT THU APR 2 2015
ARZ001-030400-
BENTON AR-
1034 PM CDT THU APR 2 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
NORTHERN BENTON
AT 1034 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF HIWASSE...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...MILLER...HILL TOP...
BENTONVILLE...SULPHUR SPRINGS...GRAVETTE...PEA RIDGE...GATEWAY...
LARUE...AVOCA...HIWASSE...BELLA VISTA AND GARFIELD.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3634 9392 3638 9449 3650 9448 3651 9392
TIME...MOT...LOC 0334Z 272DEG 30KT 3647 9437Local storm report, Apr 2, 10:44 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1044 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL 5 N VINITA 36.71N 95.15W
04/02/2015 E1.75 INCH CRAIG OK EMERGENCY MNGR
GOLF BALL SIZE HAIL NORTH OF VINITA. TIME ESTIMATED BY
RADAR.
&&
AEJLocal storm report, Apr 2, 10:46 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TULSA OK
1046 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL COPAN 36.90N 95.93W
04/02/2015 E1.00 INCH WASHINGTON OK BROADCAST MEDIA
0852 PM HAIL 6 W ADAIR 36.44N 95.38W
04/02/2015 E1.50 INCH MAYES OK TRAINED SPOTTER
0854 PM HAIL 6 W ADAIR 36.44N 95.38W
04/02/2015 E1.00 INCH MAYES OK AMATEUR RADIO
QUARTER SIZE HAIL AT I-44 AND STATE HWY 28.
0858 PM HAIL ADAIR 36.44N 95.27W
04/02/2015 E1.75 INCH MAYES OK BROADCAST MEDIA
0929 PM HAIL MIAMI 36.87N 94.88W
04/02/2015 E1.00 INCH OTTAWA OK EMERGENCY MNGR
WEST SIDE OF TOWN.
0948 PM HAIL 1 SSW PYRAMID CORNERS 36.79N 95.15W
04/02/2015 E1.00 INCH CRAIG OK TRAINED SPOTTER
0950 PM HAIL 5 N VINITA 36.71N 95.15W
04/02/2015 E1.75 INCH CRAIG OK EMERGENCY MNGR
GOLF BALL SIZE HAIL NORTH OF VINITA. TIME ESTIMATED BY
RADAR.
1005 PM TSTM WND DMG 3 WSW AFTON 36.68N 95.01W
04/02/2015 CRAIG OK TRAINED SPOTTER
2 TRACTOR TRAILER TRUCKS BLOWN OVER ON I-44 AT 4470 ROAD.
SHEET METAL ALSO IN THE MEDIAN. POSSIBLE TORNADO. TIME
ESTIMATED BY RADAR.
&&
AEJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 8:08 PM CDT | Special Weather Statement | TSA | Rogers | 52 min |
| Apr 2, 8:21 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 39 min |
| Apr 2, 8:24 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers | 51 min |
| Apr 2, 8:55 PM CDT | Special Weather Statement | TSA | Osage | 35 min |
| Apr 2, 8:58 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 47 min |
| Apr 2, 9:00 PM CDT | Special Weather Statement | TSA | Craig | 30 min |
| Apr 2, 9:03 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa | 42 min |
| Apr 2, 9:09 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 21 min |
| Apr 2, 9:11 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 49 min |
| Apr 2, 9:18 PM CDT | Tornado Warning | TSA | Craig, Nowata | 27 min |
| Apr 2, 9:36 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 39 min |
| Apr 2, 9:41 PM CDT | Special Weather Statement | TSA | Delaware | 34 min |
| Apr 2, 9:44 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 61 min |
| Apr 2, 9:48 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 42 min |
| Apr 2, 10:01 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 44 min |
| Apr 2, 10:02 PM CDT | Tornado Warning | TSA | Craig, Delaware, Ottawa | 43 min |
| Apr 2, 10:42 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 48 min |
| Apr 2, 10:43 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 17 min |
| Apr 3, 2:08 AM CDT | Tornado Warning | TSA | Craig, Ottawa | 37 min |
| Apr 3, 2:42 AM CDT | Tornado Warning | TSA | Ottawa | 17 min |
| Apr 3, 6:15 AM CDT | Wind Advisory | TSA | Craig, Creek, Delaware, Mayes, Nowata, Ottawa and 5 more | 7 hr |
| Apr 3, 2:40 PM CDT | Frost Advisory | TSA | Adair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.